Kentucky, 2007Hail in Kentucky, July 26, 2007
July 26, 2007 · NWS ILN · 1 event in 1 county or zone
Isolated thunderstorms developed as an upper level disturbance moved through the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $20,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed as an upper level disturbance moved through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 26, 1:06 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 26, 1:06 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT THU JUL 26 2007
.SYNOPSIS...
UPPER LEVEL LOW PRESSURE OVER THE LOWER GREAT LAKES WILL GRADUALLY
WEAKEN AND MOVE OFF TO THE EAST. THIS WILL ALLOW A COLD FRONT TO
APPROACH FROM THE NORTHWEST ON FRIDAY AFTERNOON AND EVENING. THE
FRONT WILL MOVE THROUGH THE AREA LATE FRIDAY NIGHT INTO SATURDAY
BRINING A DRIER COOLER AIRMASS FOR THE LATTER HALF OF THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EXTENSIVE CLOUD COVER ACROSS ALL BUT THE FAR SOUTHERN ZONES WAS
LIMITING HEATING AND INSTABILITY FOR MOST PLACES. APPEARS THAT
THIS WILL CONTINUE TO BE THE CASE. SO WILL LOWER HIGHS FOR THE
REST OF THE DAY. THUNDERSTORMS HAVE DEVELOPED IN MORE UNSTABLE
AIRMASS IN NORTHERN KENTUCKY AND SHOULD CONTINUE TO MOVE EAST
ACROSS THIS AREA. BEST COVERAGE OF PRECIPITATION WILL BE WITH
THESE THUNDERSTORMS. ELSEWHERE ISOLATED TO SCATTERED SHOWERS WILL
REMAIN POSSIBLE THROUGH THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
EXPECT ACTIVITY TO DIMINISH TONIGHT WHEN THE UPPER LOW LIFTS
FARTHER NORTH AND INSTABILITY DECREASES. AS THE UPPER LOW MOVES
EAST INTO NEW YORK STATE ON FRIDAY...STRONGER SURFACE CONVERGENCE
WILL COME INTO PLAY AS A FRONT AND AN ASSOCIATED WAVE OF LOW
PRESSURE DROP INTO OHIO. THUS...HAVE RAISED POPS TO 60 PERCENT FOR
SHOWERS AND THUNDERSTORMS. CHANCE FOR SEVERE WEATHER WILL BE
GREATER DUE TO THE AFOREMENTIONED CONVERGENCE...AMPLE DELTA THETA
E...AND MORE POTENT WINDS. DRIER CONDITIONS WILL ARRIVE BY LATE
SATURDAY AS HIGH PRESSURE FOLLOWS THE FRONT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
UPR LO TRANSITIONS INTO AN OPEN WAVE AHEAD OF APPCHG COLD FRONT
ON FRI. EXPECT SCT/WDLY SCT CONVECTION WILL BE ONGOING BUT
DIMINISHING AT 12Z FRI AS S/WV TRAVERSES REGION. SHOULD BE A LULL
IN CONVECTIVE ACTIVITY BEFORE ADDL TSTMS DVLP ALONG AND
IMMEDIATELY AHEAD OF THE COLD FRONT...THEN DROP E/SE INTO REGION
FRI AFTN/NIGHT. HAVE INCREASED TO 50 POPS FRI AFTN/NIGHT WITH
FRONT IN REGION. 12Z NAM MAINTAINS MUCH STRONGER SFC LO THAT OTHER
MODELS...MOVING IT ACRS LWR GRT LKS FRI AFTN INTO ERLY SAT. THIS
CONTRIBUTING TO PCPN CHANCES LOWERING MUCH MORE QUICKLY DURING THE
DAY SAT. 12Z OP GFS APPEARS TO BE SUFFERING FROM CONVECTIVE
FEEDBACK...NOTED BY LARGE PCPN AREA MOVING SLOWLY ACRS FCST AREA
FRI NIGHT/SAT MRNG. HAVE INSTEAD TRENDED TOWARDS A BLENDED SOLN
THAT WEIGHS HEAVILY TOWARDS ECMWF/00Z GFS ENSEMBLE...WITH FRNTL
BNDRY AND ASSOCD SFC WAVES DROPPING ACRS FCST AREA LATE FRI INTO
SAT. IF A REASONABLE AMOUNT OF DIURNAL HEATING CAN BE REALIZED FRI
AHEAD OF FRNTL BNDRY...BELIEVE POTENTIAL EXISTS FOR SCT SVR
CONVECTION DURING AFTN/EVNG HOURS AS BL SHEAR VALUES WILL HOVER AT
20-30 M/S ALONG WITH FAIRLY MODEST FORWARD PROPAGATION SHOULD
CONTRIBUTE TO SOME LOCALIZED DMG WINDS. EXTREMELY MOIST AIRMASS
AHEAD OF COLD FRONT WITH PWATS APPCHG 2 INCHES WILL ALSO ENSURE
LOCALLY HVY RAINFALL THREAT.
PCPN CHANCES WILL DWINDLE FROM WEST TO EAST ACRS FCST AREA SAT
AFTN/NIGHT AS COLD FRONT SLOWLY SHIFTS EAST OF THE REGION AND IS
REPLACED BY WEAK SFC HI PRES. A RETURN TO DRY AND SEASONABLE WX
APPEARS TO BE IN ORDER FOR REMAINDER OF LONG TERM PERIOD AS N/NE SFC
FLO REESTABLISHES WITH SFC HI LOCKING IN PLACE AS FRONT STALLS ALONG
EAST COAST AND ACRS SE CONUS. 12Z OP GFS INTRODUCED NEW IDEA OF YET
ANOTHER CUTOFF UPR LO SETTING UP OVER UPR OH VLY BY THE END OF THE
WEEKEND IN WAKE OF COLD FRONT...THEN LINGER JUST EAST OF THE FCST
AREA FOR THE BETTER PART OF NEXT WEEK IN WEAK FLOW REGIME. HAVE
REJECTED THIS SOLN FOR MON-WED TIMEFRAME SINCE 12Z RUN DID HAVE A
MYRIAD OF ISSUES (CONV FEEDBACK PROBS FRI FOR EXAMPLE) AND NONE OF
THE OTHER EXTENDED MODELS EVEN SUGGESTING SOMETHING CLOSE TO THIS
CUTOFF LO SOLN ATTM. WX PATTERN HAS REVERTED TO COOLER/DRIER N/NE
FLO IN WAKE OF FROPAS ON NUMEROUS OCCASIONS ALREADY THIS SUMMER (AND
PARTICULARLY OVER LAST FEW WEEKS)...SO HAVE HIGHER CONFIDENCE IN
TRENDING TOWARDS PERSISTENCE ATTM. WITH OH VLY BTWN TROF CENTERED TO
EAST AND RIDGE TO WEST...TEMPS WILL REMAIN NEAR NORMAL THRU THE
PERIOD.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MID CLOUDS WILL PERSIST ACROSS THE REGION THROUGH MUCH OF THE
PERIOD. THIS WILL LIMIT INSTABILITY DURING THE REST OF THE
AFTERNOON AND EVENING. SO THE CHANCE OF THUNDERSTORMS OCCURRING AT
ANY OF THE TERMINALS LOOKS LOW AT THIS TIME. HAVE INCLUDED A
PERIOD OF SHOWERS IN THE CINCINNATI AND COLUMBUS TERMINALS.
REMAINING MVFR VISIBILITIES SHOULD IMPROVE OVER THE NEXT FEW HOURS
BUT THEN WILL LIKELY REDEVELOP OVERNIGHT. VISIBILITY WILL IMPROVE
TO VFR AGAIN LATE IN THE TAF PERIOD. THE CHANCE OF SHOWERS AND
THUNDERSTORMS IS FORECAST TO BE LOW THROUGH 18Z FRIDAY BUT THEN
INCREASE AFTER THE END OF THE TAF PERIOD.
OUTLOOK...SHOWERS AND SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 26, 4:00 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT THU JUL 26 2007
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT THU JUL 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS MAY REACH SEVERE LIMITS IN ISOLATED LOCATIONS TODAY...WITH
LARGE HAIL THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW SHOWERS AND THUNDERSTORMS MAY REACH SEVERE LIMITS ON FRIDAY...WITH
THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 1:30 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT THU JUL 26 2007
INZ080-KYZ089-261915-
SWITZERLAND IN-CARROLL KY-
230 PM EDT THU JUL 26 2007
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND SOUTHWESTERN
SWITZERLAND COUNTIES THROUGH 315 PM EDT...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR LOCUST...MOVING EAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
LOCUST...PRESTONVILLE...BRAYTOWN...CARROLLTON...GENERAL BUTLER STATE
PARK...ENGLISH...LANGSTAFF...EASTERDAY...VEVAY...GHENT AND
INTERSTATE 71 BETWEEN MILE MARKERS 40 AND 54.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Special weather statement, Jul 26, 1:54 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT THU JUL 26 2007
KYZ090-094-261945-
GALLATIN KY-OWEN KY-
254 PM EDT THU JUL 26 2007
...A STRONG THUNDERSTORM WILL AFFECT GALLATIN AND NORTHERN OWEN
COUNTIES THROUGH 345 PM EDT...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED 5 MILES SOUTHWEST OF US ROUTE 42 AT STATE
ROUTE 184...MOVING EAST-SOUTHEAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...ETHRIDGE...CARSON...SPARTA...GLENCOE...BROMLEY...AND
INTERSTATE 71 BETWEEN MILE MARKERS 54 AND 65.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
DOPPLER RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN
QUICKLY WITH THIS THUNDERSTORM FURTHER WEST ACROSS CARROLL AND
SOUTHERN SWITZERLAND COUNTIES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
RYAN
Hail, Lewis
- When
- July 26, 2:20 PM EST to 2:25 PM EST
- Where
- Lewis County, Kinniconick
- Measured
- 1 in hail
- Crop damage
- $20,000
- Reported by
- Public
- Coordinates
- 38.520, -83.330
The quarter size hail caused nearly five acres of tobacco crop to be destroyed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, July 26, 20072 deaths · 1 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 26, 2007$5.3 million · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, July 26, 2007$2.1 million · 65 kt wind · 6 events
- Flash Flood and Damaging Wind in Indiana, July 26, 2007$500,000 · 51 kt wind · 2 events
- Flash Flooding and Heavy Rain in North Carolina, July 26, 2007$200,000 · 4 events
- Tornadoes and Hail in Indiana, July 26, 2007$120,000 · EF0 · 10 events
- Flash Flooding and Damaging Wind in Wisconsin, July 26, 2007$126,000 · 4 events
- Hail and Damaging Winds in Kentucky, July 26, 2007$55,000 · 1 in hail · 20 events
- Flash Flood and Hail in Wisconsin, July 26, 2007$55,000 · 2 in hail · 19 events
- Damaging Wind and Lightning Strike in North Carolina, July 26, 2007$100,000 · 55 kt wind · 2 events
- Flash Flood in Wyoming, July 26, 2007$50,000 · 1 event
- Hail and Damaging Winds in West Virginia, July 26, 20071 injured · 1 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47802.